×

zbMATH — the first resource for mathematics

A unified characterization of reproducing systems generated by a finite family. II. (English) Zbl 1039.42032
For \(y\in \mathbb{R}^n\), define the translation operator on \(L^2(\mathbb{R}^n)\) by \((T_yf)(x)=f(x-y).\) Given a family \(\{g_p\}_{p\in P}\) of functions in \(L^2(\mathbb{R}^n)\) and a corresponding family \(\{C_p\}_{p\in P}\) of real and invertible \(n\times n\) matrices, normalized tight frames for \(L^2(\mathbb{R}^n)\) of the form \(\{T_{C_pk}g_p\}_{p\in P, k\in \mathbb{Z}^n}\) are characterized.
The result unifies the known results for Gabor systems and affine systems. Several interesting cases are considered in detail, e.g., wavelet systems generated by matrices of special types. Under a technical assumption, dual systems of the form \[ \{T_{C_pk}g_p\}_{p\in P, k\in \mathbb{Z}^n}, \{T_{C_pk}\gamma_p\}_{p\in P, k\in \mathbb{Z}^n} \] are characterized; in the Gabor case, this leads to a version of the Wexler-Raz theorem for systems generated by \(L\) functions.
See also Part I [D. Labate, J. Geom. Anal. 12, No. 3, 469–491 (2002; Zbl 1029.42026)].

MSC:
42C40 Nontrigonometric harmonic analysis involving wavelets and other special systems
42C15 General harmonic expansions, frames
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bochner, S.. Beiträge zur Theorie der fastperiodischen Funktionen: II,Math. Ann.,96, 383–409, (1927). · JFM 52.0265.01
[2] Bownik, M.. A characterizations of affine dual frames inL 2(\(\mathbb{R}\) n ),Appl. Comput. Harmon. Anal.,8(2), 203–221, (2000). · Zbl 0961.42018
[3] Bownik, M.. On characterizations of multiwavelets inL 2(\(\mathbb{R}\) n ),Proc. Am. Math. Soc.,129, 3265–3274, (2001). · Zbl 0979.42021
[4] Bownik, M. Quasi affine systems and the Calderón condition, preprint, (www.math.lsa.umich.edu/\(\sim\)marbow/papers.html), (2001).
[5] Bownik, M. and Speegle, D. The wavelet dimension function for real dilations and dilations admitting non-MSF wavelets, preprint, (www.math.lsa.umich.edu/\(\sim\)marbow/papers.html), (2001). · Zbl 1024.42021
[6] Calogero, A.. A characterization of wavelets on general lattices,J. Geom. Anal.,10(4), 597–622, (2000). · Zbl 1057.42025
[7] Chui, C., Czaja, W., Maggioni, M., and Weiss, G. Characterization of general tight wavelets frames with matrix dilations and tightness preserving oversampling,J. Fourier Anal. Appl., to appear, (2001). · Zbl 1005.42020
[8] Chui, C., and Shi, X.. Orthonormal wavelets and tight frames with arbitrary real dilations,Appl. Comp. Harmonic Anal.,9, 243–264 (2000). · Zbl 0967.42023
[9] Chui, C., Shi, X., and Stöckler, J.. A ffine frames, quasi-affine frames and their duals,Adv. Comp. Math.,8, 1–17, (1998). · Zbl 0892.42019
[10] Czaja, W.. Characterizations of Gabor systems via the Fourier transform,Collect. Math.,51(2), 205–224, (2000). · Zbl 0966.42021
[11] DeBoor C., DeVore, R. A., and Ron A.. The structure of finitely generated shift-invariant spaces inL 2(\(\mathbb{R}\) n ),J. Funct. Anal.,119, 37–78, (1994). · Zbl 0806.46030
[12] Daubechies, I., Landau, H., and Landau, Z.. Gabor time-frequency lattices and the Wexler-Raz identity,J. Fourier Anal. Appl.,1, 437–478 (1995). · Zbl 0888.47018
[13] Dai, X. and Larson, D. R. Wandering vectors for unitary systems of orthogonal wavelets.Memoirs of the A.M.S.,640, (1998). · Zbl 0990.42022
[14] Dai, X., Larson, D.R., and Speegle, D.M. Wavelet sets in \(\mathbb{R}\) n II, Wavelets, multiwavelets and their applications (San Diego, CA, 1997),Contemp. Math., (Am. Math. Soc),216, 15–40, (1998).
[15] Frazier, M., Garrigós, G., Wang, K., and Weiss, G., A characterization of functions that generate wavelets and related expansions,J. Fourier Anal. Appl.,3, 883–906, (1997). · Zbl 0896.42022
[16] Gripenberg, G.. A necessary and sufficient condition for the existence of a father wavelet,Studia Math.,114, 297–226, (1995). · Zbl 0838.42012
[17] Han, B.. On dual wavelet tight frames,Appl. Comput. Harm. Anal.,4, 380–413, (1997). · Zbl 0880.42017
[18] Hernández, E., and Weiss, G.:A First Course on Wavelets, CRC Press, Boca Raton, FL, (1996). · Zbl 0885.42018
[19] Janssen, A.J.E.M. Signal analytic proof of two basic results on lattice expansions,Appl. Comp. Harm. Anal.,1 (4), 350–354, (1994). · Zbl 0834.42019
[20] Janssen, A.J.E.M.. Duality and biorthogonality for Weyl-Heisenberg frames,J. Fourier Anal. Appl.,1, 403–436, (1995). · Zbl 0887.42028
[21] Labate, D. A unified characterization of reproducing systems generated by a finite family,J. Geom. Anal., to appear, (www.math.wustl.edu/\(\sim\)dlabate/publications.html), (2001). · Zbl 1029.42026
[22] Landau, H. On the density of phase-space expansions,IEEE Trans. Info. Theory,39, 1152–1156, (1993). · Zbl 0808.94004
[23] Laugesen, R.S. Completeness of orthonormal wavelet systems for arbitrary real dilations,Appl. Comput. Harmonic Anal.,11, 455–473 (2001). · Zbl 1014.42024
[24] Laugesen, R.S.: Translational averaging for completeness, characterization and oversampling of wavelets,Collec. Math., to appear, (www.math.uiuc.edu/\(\sim\)laugesen/publications.html), (2002). · Zbl 1035.42035
[25] Laugesen, R.S., Weaver, N., Weiss, G.L., and Wilson, E.N. A characterization of the higher dimensional groups associated with continuous wavelets,J. Geom. Anal., to appear, (2001). · Zbl 1043.42032
[26] Lemarié-Rieusset, P.G. Projecteurs invariants, matrices de dilatation, ondelettes et analyses multi-résolutions,Rev. Mat. Iberoamericana,10, 283–347 (1994). · Zbl 0807.42025
[27] Rieffel, M.A.: Von Neuman algebras associated with pair of lattices in Lie groups,Math. Ann.,257, 403–418, (1981). · Zbl 0486.22004
[28] Ron, A., and Shen, Z. Frames and stable bases for shift-invariant subspaces ofL 2(\(\mathbb{R}\) d ),Can. J. Math.,47, 1051–1094, (1995). · Zbl 0838.42016
[29] Ron, A., and Shen, Z. Affine systems inL 2(\(\mathbb{R}\) d ): the analysis of the analysis operator,J. Funct. Anal.,148, 408–447, (1997). · Zbl 0891.42018
[30] Ron, A., and Shen, Z. Weyl-Heisenberg frames and Riesz bases inL 2(\(\mathbb{R}\) d ),Duke Math. J.,89, 237–282, (1997). · Zbl 0892.42017
[31] Rudin, W.Functional Analysis, McGraw-Hill Book Company, New York, NY, (1973). · Zbl 0253.46001
[32] Rzeszotnik, Z. Characterization theorems in the theory of wavelets, Ph.D. Thesis, Washington University in St. Louis, (2000).
[33] Rzeszotnik, Z. Calderón’s condition and wavelets,Collec. Math.,52, 181–191, (2001). · Zbl 0989.42017
[34] Soardi, P., and Weiland, D. Single wavelets inn-dimensions,J. Fourier Anal. Appl.,4, 205–212, (1998). · Zbl 0911.42013
[35] Wang, X. The study of wavelets from the properties of their Fourier transforms, Ph.D. Thesis, Washington University in St. Louis, (1995).
[36] Zaidman, S..Almost-Periodic Functions in Abstract Spaces, Pitman Advanced Publ., Boston, (1985). · Zbl 0648.42006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.